| Model Number |
VICM5_12.1 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Toxic Anterior Segment Syndrome (TASS) (4469)
| Date of Event |
05/11/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H6: health effect impact code - additional medications: 4644 - dexamethasone subconjunctival injection, methylprednisolone sodium succinate iv, prednisolone, betamethasone valerate/ gentamicin sulfate ophthalmic drops, bronuck, vegamox, atropine.H6 - work order search: no similar complaint was reported for units within the same lot.H11: manufacturer narrative: a review of the device labeling was completed.Anterior chamber empyema and iritis are identified in the labeling as known potential adverse events following icl implantation.The dfu states in contraindications/prohibitions: not applicable to the following patients: (4) history of hypersensitivity (allergy) to collagen.1.[precautions for use] apply with caution on the following patients) (9) atopic disease (14) history of uveitis.(18) others, cases where the doctor has judged that the application should be done with caution due to systemic or ophthalmological reasons.The dfu provides the surgeon instruction for complete ovd removal.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Device use in a contraindicated patient category indicates this event is not device related.Claim # (b)(4).
Event or Problem Description
The surgeon implanted a 12.1mm vicm5 -07.00d implantable collamer lens into the patient's left eye (os) on (b)(6) 2024.Concomitant products used intraoperatively include opegan and the msi injector delivery system.Toxic anterior segment syndrome (tass) was observed and per reporter, no diagnostics were performed.Treatment included: dexamethasone subconjunctival inj, methylprednisolone sodium succinate iv, prednisolone 4 tabs 1w po, betamethasone valerate/ gentamicin sulfate ophthalmic drops frequently, bronuck qid, vegamox qid and atropine tid.By day 6, the bcva & ucva were 20/17, iop 14mmhg, and anterior chamber empyema improved.The lens remains implanted with the issue resolved.In the reporter's opinion, the cause of the event was an "possible allergic reaction to collamer".Additional information has been requested but none has been forthcoming.
Additional Manufacturer Narrative
Additional data: h6: device history record (dhr) review: the dhr review indicated that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.Corrected data: d4: primary unique device identifier (udi) #: (b)(4) "udi related data quality updates only".H4: device manufacture date: 30-nov-2023.Claim # (b)(4).